MAUDE Adverse Event Report: BAUSCH + LOMB MICROFLOW 2.2 30 DEG NEEDLE; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB MICROFLOW 2.2 30 DEG NEEDLE; UNIT PHACOEMULSIFICATION
Model Number DP8730S
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the product has not been received for evaluation, a review of the photo attached to the complaint file was performed.The product packaging was not visible in the photo.The part number, lot number and expiration date could not be verified or determined.The photo showed a sliver particulate in or on the center of the eye (pupil area).The particle has a metallic appearance.The ultrasound handpiece and the phaco needle tip were not returned.The source and origin of the metallic-like sliver could not be determined.A device history record review was performed.This system met specifications on the date of manufacture.This investigation is ongoing.
 
Event or Problem Description
The user facility in germany reported that during the procedure and after phaco, a metal deposit was noticed in the patient's eye.It was removed with forceps and discarded.There was no patient impact.The procedure was prolonged by approximately two minutes and there was no additional anesthesia usage.
 
Additional Manufacturer Narrative
The product was returned for evaluation.The ultrasound handpiece, needle wrench, and instruction sheet were not returned.One blue/teal needle tip was returned inside an unknown sterilized pouch.The part number and lot number could not be verified or determined.The silver particle shown in the photo provided was not returned.Visual inspection found the needle was dirty with particulates all over.Microscopic examination found the blue/teal anodized coloring had faded or had been removed near the tip of the needle.The needle was damaged.The threads of the hub had visible damage.The damage to the hub was consistent with damage seen when the needle is over-tightened.This could contribute to particulate generation during use.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.The most probable cause was determined to be surgical technique.No corrective action is required.This investigation is complete.

Brand Name
MICROFLOW 2.2 30 DEG NEEDLE
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INC.
3365 tree ct. industrial blvd.
st. louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree ct. industrial blvd.
st. louis, MO 
6362263089
MDR Report Key22287309
Report Number0001920664-2025-00082
Device Sequence Number15676816
Product Code HQC
UDI-Device Identifier00757770057252
UDI-Public(01)00757770057252(17)290817(10)X6795
Combination Product (Y/N)N
PMA/510(K) Number
K954340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDP8730S
Device Lot NumberX6795
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown